Jump to content

I failed.... :(


Recommended Posts

Hello BB,

 

First of all, please do not let my post here make you feel like you can't make it through this battle.  It shows how tough you are!

 

Last Sept/Oct I started to "go off" my Klonopin, not knowing that going from 1mg to .5 mg a night would make me so sick.  I felt horrible for months, even ended-up in the Emergency Room - soooooo sick.  I NEVER pieced it together that it was my Klonopin.  Once I realized this in March, I quickly did a cold turkey for 6 days.  NOT SMART!!  I still had no idea of this bad medicine!  I then went back to my 1 mg for about 5 days, and then began my taper.  I even admit that my taper was not the brightest, but it was the most researched and thought out at the time.  I made it down to .625mg, and could not stabalize for anything.  My kids were home for 3 days last week starting their summer, and I couldn't get out of bed.  I decided to reinstate, go back to the 1 mg the night of Friday, May 27th.  My poor body has been through the wringer since last Sept/Oct - I don't think it could last much longer.

 

My question to all of you who have maybe experienced having to "go back to the beginning" like me - when should I feel better?  I still feel like I'm tapering.  I have a tough time getting out of bed before noon, I have NO APPETITE still, and thus no energy.  Does this usually get better in a week, 2 weeks, or what?  I know that everyone is different, but if you all can give me some ideas - then maybe I won't be so impatient.  The biggest one I want back is my appetite.  I feel that if I have my appetite back, then I will have the energy and such.  I can put some weight back on, feel better, and one day figure out when I'm going to battle the beast again!

 

Thanks to all of you for your wonderful support and kind words.  All my love and support to all of you!!  Lisa

Link to comment
Share on other sites

The only piece I can comment on is the appetite part.  I am literally forcing food down my throat.  I haven't had an appetite in years because it is yet another thing the benzos took away from me.  I never made the connection until this year.  I force the food down, not wanting it, because I know I have to if I want to get better.  I understand how you feel, I do.

 

I used Sea Bands in the beginning of w/d when I was experiencing nausea as well.  They helped me to keep the food down during that period.

Link to comment
Share on other sites

Hi, Lisa.

 

Deciding to reinstate is not a failure; you are just at the beginning of a new plan.  I feel sure at some point in the future you will be ready to try again.

 

As to when you will feel better, I hope the problem is just that it's been only a few days since you reinstated.  Unfortunately, reinstating to a previous dose doesn't always relieve symptoms.  Prof Ashton added a section about reinstating in her April 2011 Supplement:

 

"Reinstatement, updosing

 

A dilemma faced by some people in the process of benzodiazepine withdrawal, or after withdrawal, is what to do if they have intolerable symptoms which do not lessen after many weeks. If they are still taking benzodiazepines, should they increase the dose? If they have already withdrawn, should they reinstate benzodiazepines and start the withdrawal process again? This is a difficult situation which, like all benzodiazepine problems, depends to some degree on the circumstances and the individual, and there are no hard and fast rules.

 

Reinstatement after withdrawal? Many benzodiazepine users who find themselves in this position have withdrawn too quickly; some have undergone 'cold turkey'. They think that if they go back on benzodiazepines and start over again on a slower schedule they will be more successful. Unfortunately, things are not so simple. For reasons that are not clear, (but perhaps because the original experience of withdrawal has already sensitised the nervous system and heightened the level of anxiety) the original benzodiazepine dose often does not work the second time round. Some may find that only a higher dose partially alleviates their symptoms, and then they still have to go through a long withdrawal process again, which again may not be symptom-free.

 

Updosing during withdrawal? Some people hit a "sticky patch" during the course of benzodiazepine withdrawal. In many cases, staying on the same dose for a longer period (not more than a few weeks) before resuming the withdrawal schedule allows them to overcome this obstacle. However, increasing the dose until a longed-for plateau of 'stability' arrives is not a good strategy. The truth is that one never 'stabilises' on a given dose of benzodiazepine. The dose may be stable but withdrawal symptoms are not. It is better to grit one's teeth and continue the withdrawal. True recovery cannot really start until the drug is out of the system.

 

Pharmacologically, neither reinstating nor updosing is really rational. If withdrawal symptoms are still present, it means that the GABA/benzodiazepine receptors have not fully recovered (see above). Further benzodiazepines cause further down-regulation, strengthen the dependence, prolong withdrawal, delay recovery and may lead to protracted symptoms. In general, the longer the person remains on benzodiazepines the more difficult it is to withdraw. On the whole, anyone who remained benzodiazepine-free, or has remained on the same dose, for a number of weeks or months would be ill-advised to start again or to increase dosage. It would be better to devote the brain to solving individual symptoms and to finding sources of advice and support. Advice about how to deal with individual symptoms is given in the Manual (Chapter 3)."

 

 

Link to comment
Share on other sites

×
×
  • Create New...